MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEGASUS; PROCESSOR, TISSUE, AUTOMATED

LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEGASUS; PROCESSOR, TISSUE, AUTOMATED
Model Number HISTOCORE PEGASUS
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation revealed the following: the instrument logs were analyzed by the lbs engineer, quality assurance & regulatory affairs.And no instrument error was detected during the processing steps that could conceivably be linked to the damaged tissue.The incident was user related due to an application issue.The root cause of this adverse event was the usage of an insufficient concentration of ethanol/alcohol as the final step in dehydration.The insufficient ethanol concentration was not adequate to completely replace the water in the tissue, ultimately leading to dehydration failure.Based on the investigation results, as well as the remedial actions carried out by the application consultant, we as the manufacturer confirm the instrument is now working according to factory specifications.A customer facing letter was sent out to the customer with recommendation, to follow the detailed description in the instruction for use.
 
Event or Problem Description
On (b)(6) 2024 leica biosystems received the confirmation, that the customer experienced suboptimal tissue processing on their histocore pegasus, tissue processor.As a result, 6 six) tissue samples were undiagnosable.

Brand Name
HISTOCORE PEGASUS
Common Device Name
PROCESSOR, TISSUE, AUTOMATED
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelbergerstrasse 17-19
nussloch 69226
GM  69226
Manufacturer (Section G)
LEICA MICROSYSTEMS LTD. SHANGHAI
building 1, 258 jinzang road
shanghai,pudong 20120 6
CH   201206
Manufacturer Contact
heather jensen
5205 us highway 12
nussloch, IL 60071
6308152988
MDR Report Key20244640
Report Number8010478-2024-00016
Device Sequence Number17983319
Product Code IEO
UDI-Device Identifier04049188216397
UDI-Public(01)04049188216397
Combination Product (Y/N)N
Initial Reporter CountrySA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHISTOCORE PEGASUS
Device Catalogue Number14048858009
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Initial Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown